MAUDE Adverse Event Report: COOK INC UNIVERSA FIRM URETERAL STENT SET; FAD STENT, URETERAL

COOK INC UNIVERSA FIRM URETERAL STENT SET; FAD STENT, URETERAL
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 04/04/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.Requested but not provided.
 
Event or Problem Description
During a bilateral stent placement, the tether stretched and broke inside the patient.The tether was removed from the patient using a grasper.A section of the device did not remain inside the patient's body.According to the initial reporter, the patient did not require any additional procedures nor experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
(b)(4).Investigation/evaluation during the course of the investigation, a review of the complaint history, device history record, specifications, documentation, trends, instructions for use (ifu), and drawing of the product was conducted.The complaint device was not returned.Therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.The device history record was reviewed and there was no evidence to indicate this device was not manufactured in accordance to current specifications.The ifu for the device cautions the user not to force components during removal or replacement.It is possible that the user exerted too much force while removing the stent.Based on the information provided, the root cause is unable to be determined or reported at this time.We will continue to monitor for similar complaints and have notified the appropriate internal personnel.Per the quality engineering risk assessment, no further action is required.
 
Event or Problem Description

Brand Name
UNIVERSA FIRM URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5610915
Report Number1820334-2016-00253
Device Sequence Number432793
Product Code FAD
UDI-Device Identifier10827002234076
UDI-Public(01)10827002234076(17)190119(10)6534812
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/04/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberUFH-628-RT1
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date04/04/2016
Device Age3 MO
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/05/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/27/2016
Supplement Report FDA Received Date10/27/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;